Strategies for managing chemotherapy-induced sensory neuropathy

Joleen Hubbard, Axel Grothey

Research output: Contribution to journalReview article

Abstract

Chemotherapy-induced sensory neuropathy occurs in most patients undergoing treatment with oxaliplatin for colorectal cancer. Although the acute form of neurotoxicity is transient, the chronic form, which is correlated with the cumulative dose of oxaliplatin administered over time, may be long lasting in a subset of patients and may have a significant impact on function and quality of life. Because treatment options for established chemotherapy-induced peripheral neuropathy are limited, recent efforts have focused on prevention. This review discusses acute and chronic neurotoxic effects of oxaliplatin, the most recent evidence for decreasing the probability of developing peripheral neuropathy, and the clinical management of existing neuropathy.

Original languageEnglish (US)
Pages (from-to)126-132
Number of pages7
JournalCurrent Colorectal Cancer Reports
Volume6
Issue number3
DOIs
StatePublished - Jul 1 2010

Keywords

  • Colorectal cancer
  • FOLFOX
  • Neuromodulatory agents
  • Neuropathy
  • Oxaliplatin

ASJC Scopus subject areas

  • Hepatology
  • Oncology
  • Gastroenterology

Fingerprint Dive into the research topics of 'Strategies for managing chemotherapy-induced sensory neuropathy'. Together they form a unique fingerprint.

  • Cite this